T Nation

Need Answers to TRT Questions


#1

Hello All. First time here. I was wondering if you could advise me how to proceed.

I'm 36, 6 feet 240 lbs. Went in to the doc complaining of extreme fatigue, no libido, muscle joint pain, mental fog, etc. They ran a hormone panel and the only flags that came back were:

(H= High L=Low)

ALT: (liver enzyme showing liver damage) 57 = mildly H
Serum T 230 L
Free T 7.7 L

I then got referred to an endo, and he did a morning blood panel with the following results:

DHEA: 1447 H
LH: 2.8
FSH: 3.4
Cortisol: 16.3
Estradiol: 20.1
Prolactin: 21 H
Serum T: 269 L
Free T: 9.8 L

An ultrasound of my testicles showed small bilateral hydroleces and some benign bilateral epididymal cysts & calcifications but overall normal (says my endo).

My endo thought my left breast warranted an ultrasound, I suppose for gyno. In addition he ordered a CT scan of adrenals and MRI of pituitary. I'm waiting to get these done. He didn't put me on any meds at all.

After complaining to my new Primary Care Physician he finally agreed to put me on 5mg transdermal T patches. I've noticed improvement in mood/ energy just 2 days in. However, since
I have a lot of weight to lose (hitting the gym immediately but a long way to go) I'm afraid of aromatization & more gyno/ estrogen. The endo said I'd only have to worry about that if my T were above the normal range and any T he would give would only put me at normal. Is this correct?

I'm also concerned about using these patches long term reducing my ability to produce my own T and damaging my fertility. I want to have kids.

Anyway, neither he (nor my PCP) will give me an AI. My PCP even lectured me about thinking I know more than my endo, reminding me I didn't go to med school, etc. etc. before reluctantly prescribing me the patch. I'm considering taking Chrysin as a stop gap measure to desperately try to stop any aromatization.

Interested to hear your thoughts on where to go from here.

Thanks!


#2

Also, would you recommend using creatine for workouts while on TRT?

Thanks.